EconPapers    
Economics at your fingertips  
 

Structural analysis with Multivariate Autoregressive Index models

Andrea Carriero (), George Kapetanios and Massimiliano Marcellino

Journal of Econometrics, 2016, vol. 192, issue 2, 332-348

Abstract: We address the issue of parameter dimensionality reduction in Vector Autoregressive models (VARs) for many variables by imposing specific reduced rank restrictions on the coefficient matrices that simplify the VARs into Multivariate Autoregressive Index (MAI) models. We derive the Wold representation implied by the MAIs and show that it is closely related to that associated with dynamic factor models. Then, the theoretical analysis is extended to the case of general rank restrictions on the VAR coefficients. Next, we describe classical and Bayesian estimation of large MAIs, and discuss methods for rank determination. Finally, the performance of the MAIs is compared with that of large Bayesian VARs in the context of Monte Carlo simulations and two empirical applications, on the transmission mechanism of monetary policy and on the propagation of demand and supply shocks.

Keywords: Large datasets; Multivariate Autoregressive Index models; Reduced rank regressions; Bayesian VARs; Factor models; Forecasting; Structural analysis (search for similar items in EconPapers)
JEL-codes: C11 C13 C33 C53 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616300057
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Structural Analysis with Multivariate Autoregressive Index Models (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:192:y:2016:i:2:p:332-348

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-10-28
Handle: RePEc:eee:econom:v:192:y:2016:i:2:p:332-348